Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Korean Journal of Mathematics
Journal Basic Information
Journal DOI :
The Kangwon-Kyungki Mathematical Society
Editor in Chief :
Volume & Issues
Volume 13, Issue 2 - Sep 2005
Volume 13, Issue 1 - Feb 2005
Selecting the target year
ESTIMATION OF THE BIPLANAR CROSSING NUMBERS
Park, Ki Sung ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 123~126
This paper is a sequel to our earlier research on biplanar drawings  and biplanar crossing numbers . The biplanar crossing number
(G) of a graph G is
is the planar crossing number and
. In this paper we show that
SOME RECENT TOPICS IN COMPUTATIONAL MATHEMATICS - FINITE ELEMENT METHODS
Park, Eun-Jae ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 127~137
The objective of numerical analysis is to devise and analyze efficient algorithms or numerical methods for equations arising in mathematical modeling for science and engineering. In this article, we present some recent topics in computational mathematics, specially in the finite element method and overview the development of the mixed finite element method in the context of second order elliptic and parabolic problems. Multiscale methods such as MsFEM, HMM, and VMsM are included.
SUPERCONVERGENCE OF CRANK-NICOLSON MIXED FINITE ELEMENT SOLUTION OF PARABOLIC PROBLEMS
Kwon, Dae Sung ; Park, Eun-Jae ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 139~148
In this paper we extend the mixed finite element method and its
-error estimate for postprocessed solutions by using Crank-Nicolson time-discretization method. Global
-superconvergence for the lowest order Raviart-Thomas element (
) are obtained. Numerical examples are presented to confirm superconvergence phenomena.
STABILITY OF POSITIVE PERIODIC NUMERICAL SOLUTION OF AN EPIDEMIC MODEL
Kim, Mi-Young ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 149~159
We study an age-dependent s-i-s epidemic model with spatial diffusion. The model equations are described by a nonlinear and nonlocal system of integro-differential equations. Finite difference methods along the characteristics in age-time domain combined with finite elements in the spatial variable are applied to approximate the solution of the model. Stability of the discrete periodic solution is investigated.
NUMERICAL METHODS FOR A STIFF PROBLEM ARISING FROM POPULATION DYNAMICS
Kim, Mi-Young ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 161~176
We consider a model of population dynamics whose mortality function is unbounded. We note that the regularity of the solution depends on the growth rate of the mortality near the maximum age. We propose Gauss-Legendre methods along the characteristics to approximate the solution when the solution is smooth enough. It is proven that the scheme is convergent at fourth-order rate in the maximum norm. We also propose discontinuous Galerkin finite element methods to approximate the solution which is not smooth enough. The stability of the method is discussed. Several numerical examples are presented.
CONGRUENCE-FREE SIMPLE SEMIGROUP
Moon, Eunho L. ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 177~182
If a semigroup S has no nontrivial congruences then S is either simple or 0-simple.() By contrast with ring theory, not every congruence on a semigroup is associated with an ideal, hence some simple(or 0-simple) semigroup may have a nontrivial congruence. Thus it is a short note for the characterization of a simple(or 0-simple) semigroup that is congruence-free. A semigroup that has no nontrivial congruences is said to be congruence-free.
THE EXACT BERGMAN KERNEL AND THE EXTREMAL PROBLEM
Jeong, Moonja ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 183~191
In this paper we find the Laurent series expansions representing the reproducing kernels. Also we find the number of zeroes of the exact Bergman kernel via parallel slit domain in order to relate the exact Bergman kernel to an extremal problem.
GENERALIZED BOUNDED ANALYTIC FUNCTIONS IN THE SPACE H
Lee, Jun-Rak ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 193~202
We define a general space
of the Hardy space and improve that Aleman's results to the space
. It follows that the multiplication operator on this space is cellular indecomposable and that each invariant subspace contains nontrivial bounded functions.
SOME PROPERTIES OF PRODUCT FUZZY GROUPS, IDEALS, AND SUBRINGS
Chon, Inheung ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 203~208
We define a product fuzzy group, which is weaker than the standard fuzzy group defined by Rosenfeld, and characterize some properties of product fuzzy groups, product fuzzy ideals, and product fuzzy subrings.
CONFORMAL CHANGE OF THE VECTOR S
IN 7-DIMENSIONAL g-UFT
Cho, Chung Hyun ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 209~215
We investigate change of the vector
induced by the conformal change in 7-dimensional
-unified field theory. These topics will be studied for the second class with the first category in 7-dimensional case.
PRIME BI-IDEALS OF GROUPOIDS
Lee, S.K. ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 217~221
Kehayopulu and Tsingelis  studied prime ideals of groupoids. Also the author studied prime left (right) ideals of groupoids. In this paper, we give some results on prime bi-ideals of groupoids.
QUASI-SMOOTH α-STRUCTURE OF SMOOTH TOPOLOGICAL SPACES
Min, Won Keun ; Park, Chun-Kee ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 223~234
We introduce the concepts of weak smooth
-closure and weak smooth
-interior of a fuzzy set and obtain some of their structural properties. We also introduce the concepts of several types of quasi-smooth
- compactness in terms of the concepts of weak smooth
-closure and weak smooth
-interior of a fuzzy set and investigate some of their properties.
PROXIMAL AND DISTAL HOMOMORPHISMS OF FLOWS
Song, Hyungsoo ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 235~239
In this paper we study some characterizations of proximal, distal and almost one to one homomorphisms of flows. In particular we show that if the almost one to one proximal extension of a minimal flow is weakly almost periodic, then it is minimal.
ON THE SEMI CONTINUOUS FUNCTIONS WITH THE OPEN PROPERTY
Kim, Seungwook ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 241~248
Some of the generalized continuous functions and their basic properties are introduced in concern with the cover theory. The open property of a function is a crucial tool for the survey of this area.
SEVERAL TYPES FUZZY HALF-COMPACTNESS ON AN INTUITIONISTIC FUZZY TOPOLOGICAL SPACE
Min, Kvung-Ho ; Min, Won Keun ; Park, Chun-Kee ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 249~254
In this paper, we introduce the concepts of intuitionistic fuzzy half-compactness, nearly intuitionistic fuzzy half-compactness and almost intuitionistic fuzzy half-compactness defined by intuitionistic gradations of openness, and obtain some characterizations.
ON COTYPE AND SUMMING PROPERTIES FOR BANACH SPACE OPERATORS
Song, Hi Ja ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 255~273
We characterize Gaussian cotype X operators acting between Banach spaces, where X is a Banach sequence space. Further we give an extensive presentation of results on the connections between cotype and summing operators.
HOW TO SOLVE AN INFINITE SIMULTANEOUS SYSTEM OF QUADRATIC EQUATIONS
Chung, Phil Ung ; Lin, Ying Zhen ;
Korean Journal of Mathematics, volume 13, issue 2, 2005, Pages 275~284
In the present paper we shall introduce several operators on the reproducing kernel spaces. And using them we shall find a solution of an infinite system of quadratic equations (1.1). In particular we shall convert problem for finding an approximate solution of infinite system of quadratic equations into problem for minimizing nonnegative biquadratic polynomial.